The use of high-dose insulin-glucose euglycemia in beta-blocker overdose: A case report

Colin B. Page, L. Peter Hacket, Geoffrey K. Isbister

    Research output: Contribution to journalArticle

    Abstract

    The management of life-threatening beta-blocker toxicity and its associated low cardiac output state is clinically challenging. Previous case reports and case series describe the use of hyperinsulinemia/euglycemia therapy in mono-ingestions of calcium channel blockers and mixed ingestions, including calcium channel and beta-blockers. In this case report we describe the use of high-dose insulin (10 IU/kg per hour) in a case of massive metoprolol ingestion (5 g) in which hypotension was unresponsive to conventional therapies. Although the metoprolol concentrations measured in plasma were approximately 100-200 times therapeutic concentrations, the pharmacokinetics appeared to be similar to therapeutic metoprolol dosing.
    Original languageEnglish
    Pages (from-to)139-143
    Number of pages5
    JournalJournal of Medical Toxicology
    Volume5
    Issue number3
    DOIs
    Publication statusPublished - 1 Sep 2009

    Fingerprint Dive into the research topics of 'The use of high-dose insulin-glucose euglycemia in beta-blocker overdose: A case report'. Together they form a unique fingerprint.

  • Cite this